# SDR 2012FA0000755

- Difficulty date: October 24, 2012
- Submitted: November 9, 2012
- Operation: General aviation
- Aircraft: N28GG
- Make and model: Schler ASW28
- Aircraft serial: 28056
- Aircraft time: 557 hours, 158 cycles
- System (JASC): 5755 · Spoilers
- Part: Clevis
- Part serial: 28056
- Condition: Failed
- Location: Airbrake
- Part time: 557 hours, 158 cycles
- Component: Air-Brake, Schler
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIR BRAKE FAILURE DUE TO A DEFECTIVE WELD IN A CLEVIS WHICH IS COMPRISED OF A BOLT WELDED INTO A U SHAPED PIECE OF METAL.  THE WELD FAILED CAUSING THE BOLT TO PUSH THROUGH THE U SHAPED METAL.  THIS CAUSED THE OUTBOARD END OF THE AIR-BRAKE TO RAISE UP ABOVE THE WING SURFACE EVEN THOUGH THE OVER CENTER LOCKING LEVER IN THE COCKPIT WAS IN THE LOCKED POSITION. A POSITIVE CONTROL CHECK AND VISUAL INSPECTION OF THE SAILPLANE AFTER ASSEMBLY REVEALED THE PROBLEM.  ALL CONTROL SURFACES OF THIS SAILPLANE CONNECT AUTOMATICALLY WHEN THE WINGS AND HORIZONTAL STABILIZER ARE INSTALLED.  A WELDING ENGINEER INSPECTED THE FAILED PART AND SAID INSUFFICIENT PPENETRATION CAUSED THE FAILURE.
